`a`
Discrete and Continuous Dynamical Systems - Series B (DCDS-B)
 

On the propagation of tsunami waves, with emphasis on the tsunami of 2004

Pages: 525 - 537, Volume 12, Issue 3, October 2009      doi:10.3934/dcdsb.2009.12.525

 
       Abstract        Full Text (200.9K)       Related Articles

Adrian Constantin - University of Vienna, Fakultät für Mathematik, Nordbergstraße 15, 1090 Vienna, Austria (email)

Abstract: In this review paper we discuss the range of validity of nonlinear dispersive integrable equations for the modelling of the propagation of tsunami waves. For the 2004 tsunami the available measurements and the geophyiscal scales involved rule out a connection between integrable nonlinear wave equations and tsunami dynamics.

Keywords:  Soliton, tsunami, shallow-water, dispersion.
Mathematics Subject Classification:  35Q51, 35Q53, 76B15, 76B25.

Received: April 2009;      Revised: June 2009;      Available Online: July 2009.